MAUDE Adverse Event Report: HARMAC MEDICAL PRODUCTS THERAKOS XTS PHOTOPHERESIS SYSTEM

HARMAC MEDICAL PRODUCTS THERAKOS XTS PHOTOPHERESIS SYSTEM
Lot Number D732 - KIT
Health Effect - Clinical Codes Fainting (1847); Low Blood Pressure/ Hypotension (1914)
Date of Event 01/25/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This system was used for treatment.A review of kit lot d732 was performed.There were no nonconformances related to this complaint.This lot met release requirements.The uvadex lot number was not provided.However, a review of all uvadex lots manufactured since january 2013 was performed.No trends or nonconformances related to the complaint were noted.Trends were reviewed for complaint category fainting.No trend was identified for this issue.This assessment is based on information available at the time of the investigation.No product was returned by the customer for investigation; therefore, it could not be determined if this specific product met specification.Complaints are monitored through tracking and trending.If a trend is detected, further investigation will be conducted through the capa/continuous improvement process.(b)(4).Device not returned.
 
Event or Problem Description
The patient fainted (for a duration of approximately 1 minute) while the clinical services specialist (css) was on site for training.This event occured during buffy coat in the 3rd of 4 cycles.The patients blood pressure dropped to 80/50.The treating physician administered 100 ml of saline and about 300 ml of electrolyte solution.The patient was brought into a vertical position and his blood pressure stabilized.Afterwards, the patient stated that he had not been feeling well all week but he had not mentioned this when asked about his well being prior to the start the extracorporeal photopheresis (ecp) treatment.Ecp was completed.The patient was monitored for several hours.No further episodes occurred.During css follow up it was confirmed that the patient remained stable and received an ecp treatment the next day without issue.

Brand Name
THERAKOS XTS PHOTOPHERESIS SYSTEM
Common Device Name
XTS
Manufacturer (Section D)
HARMAC MEDICAL PRODUCTS
2201 baily ave
buffalo NY 14211
MDR Report Key5459043
Report Number2523595-2016-00021
Device Sequence Number16242268
Product Code LNR
UDI-Device Identifier10705030100016
UDI-Public10705030100016
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P860003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 01/25/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Nurse
Device Expiration Date09/01/2020
Device Lot NumberD732 - KIT
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2016
Initial Report FDA Received Date02/24/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient Weight64